Can I Get High On Aspirin? – It is a common medication used to relieve pain and reduce fever. It is available over the counter without the need for a prescription. Aspirin is a non-steroidal anti-inflammatory drug (NSAID) that works by inhibiting the production of prostaglandins, which are chemicals involved in pain, inflammation, and fever.
While it is safe and effective for most people when used as directed, some individuals may misuse it in an attempt to get high. This article will explore whether it is possible to get high on aspirin, the risks and dangers of aspirin misuse, and the signs and symptoms of aspirin overdose.
Is it possible to get high on?
Aspirin is not a drug that people typically use to get high. Unlike other drugs of abuse, such as cocaine or heroin, aspirin does not induce euphoria, altered perceptions, or hallucinations. However, some individuals may use this to self-medicate for various reasons, including anxiety, depression, or chronic pain.
When taken in large doses or for extended periods, aspirin can produce unwanted side effects, such as dizziness, confusion, and stomach bleeding. Additionally, aspirin can interact with other medications, such as blood thinners or anti-inflammatory drugs, which can compound its risks and lead to adverse outcomes.
Aspirin, also known as acetylsalicylic acid, is primarily used as a pain reliever, fever reducer, and anti-inflammatory medication. It belongs to a class of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). While aspirin can be helpful for managing certain medical conditions, it does not produce psychoactive effects or a “high” like drugs such as cocaine or heroin.
Aspirin works by inhibiting the production of certain chemicals in the body that contribute to pain, inflammation, and fever. Its effects are mainly localized to the site of action and do not significantly affect the central nervous system to produce the euphoria or altered perceptions associated with recreational drug use.
It’s important to note that using aspirin or any medication for non-medical purposes can be dangerous and may lead to adverse effects. If someone is seeking relief from anxiety, depression, or chronic pain, it’s crucial to consult with a healthcare professional who can provide appropriate guidance and recommend suitable treatments.
What are the risks and dangers of aspirin misuse?
Aspirin misuse can have severe consequences, including internal bleeding, kidney failure, or even death. Aspirin overdose occurs when a person ingests a higher dose of aspirin than what is recommended, which can lead to toxic levels of salicylate in the blood.
Salicylate is the active ingredient in aspirin that can cause toxicity, and it accumulates in the body when aspirin is not metabolized correctly. Symptoms of aspirin overdose can vary but may include ringing in the ears (tinnitus), dizziness, headache, confusion, seizures, and coma. Severe cases of aspirin toxicity can result in multi-organ failure, respiratory distress, and death.
Aspirin misuse can also worsen existing health conditions, such as asthma, ulcers, or liver disease. Individuals who take aspirin regularly for pain relief or fever should consult their doctor before using it to prevent adverse reactions or interactions with other medications.
Aspirin should not be given to children or teenagers who have or are recovering from chickenpox or flu-like symptoms due to the risk of Reye’s syndrome, a life-threatening condition that affects the brain and liver.
What are the signs and symptoms of aspirin overdose?
Aspirin overdose can manifest in various ways, depending on the dosage, the duration, and the individual’s health status. Some of the common signs and symptoms of aspirin toxicity include:
– Tinnitus or ringing in the ears
– Dizziness or vertigo
– Headache or confusion
– Nausea or vomiting
– Rapid or shallow breathing
– Rapid or irregular heartbeat
– Seizures or convulsions
– Coma or unconsciousness
If someone has taken a higher dose of aspirin than recommended or is experiencing any of the above symptoms, they should seek immediate medical attention to prevent further complications.
Aspirin is a safe and effective medication when used as directed. However, it can be risky and dangerous when misused or abused. Aspirin does not produce a high or altered state of consciousness, and using it for recreational purposes is not recommended.
Aspirin overdose can cause severe health problems, and its toxicity can lead to organ failure or death. Individuals who use regularly should follow dosage instructions and consult their healthcare providers before using it in combination with other drugs or for a prolonged period. If someone suspects an aspirin overdose, they should seek immediate medical attention to prevent complications.